Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertraline

(4 Posts)
AdiVic Tue 23-Oct-12 08:36:14

Hello, I've been prescribed the above but am worried about taking it, I don't want to get hooked long term, or become dependant - my new doc dished it out after a 5 min chat. i've read so many negative things about it..................any advice from here?

Henners1 Tue 23-Oct-12 11:09:18

Hi, I was on citralopram for about 4 years and came off medication all together for about 2 years. After I had my little boy I had to go back on the citralopram but 2 weeks ago started having really bad panic attacks so they changed me on to the setraline. I'm still pretty bad but apparently you will get worse before you get better so I'm persevering. My doctor always says that if you need a pill to Make you feel better then take one. They should gradually reduce your dose until you stop taking them anyway!

Hope this helps

X

AngryFeet Tue 23-Oct-12 11:16:51

I have been taking it for 3 weeks. I was worried about taking it too and it took me 2 months to actually get on with it after being prescribed. I have had no side effects though so it hasn't been bad. It does take 4 weeks to kick in but I am feeling calmer in general already.

They aren't addictive. The only problems occur when people just stop taking them suddenly. You need to slowly reduce the dose as your gp will advise you. If not there can be nasty symptoms for a couple of weeks.

My therapist says it is best to take them until you feel completely better, keep taking them for 6 months without relapse then reduce down to nothing.

Just make sure you get some treatment like therapy or CBT during the time you take the sertraline - the GP should really have referred you for this at the same time. It is not a cure it helps you feel better while you get help. Maybe try exercising and getting generally healthier too as it helps a lot with anxiety/depression.

AdiVic Tue 23-Oct-12 12:04:23

thank you, I feel better about taking it nowsmile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now